Teen brain damaged from Ecstasy shares video
NEW YORK (FOX 5 NY) - A teen from Scotland who suffered brain damage after reportedly taking one pill of ecstasy in June has shared a message on Facebook. The family of Amy Thomson, 16, posted the video in an effort to stop others from taking the drug. Thomson slurs her words and struggles to move her arms as she sits in a wheelchair. "Thank you, thank you everyone," says Thomson.
Thomson took a crystal capsule of MDMA at a house party in June. She and three other teenagers were taken to a local hospital and released, but Thomson ended up in a coma for weeks, according to various reports.
The teen remains at a rehab facility in Glasgow.
The National Institute of Drug Abuse says MDMA, popularly known as ecstasy, is a synthetic, psychoactive drug that produces feelings of increased energy, euphoria, emotional warmth and empathy toward others, and distortions in sensory and time perception.